Alert archive / Texas / River Flood Warnings in 2007
River Flood Warning 20, NWS Austin/San Antonio, TX
NWS Austin/San Antonio, TX issued this river flood warning at Jul 6, 2007, 11:06 PM CDT for Comal County, Guadalupe County, Texas. It took effect at Jul 6, 2007, 11:21 PM CDT. It was in force for 10 hr.
The area
The counties it named.
The facts
- Issued
- Jul 6, 2007, 11:06 PM CDT (04:06 UTC)
- In effect from
- Jul 6, 2007, 11:21 PM CDT
- Expired
- Jul 7, 2007, 9:39 AM CDT
- In force
- 10 hr
- Issued by
- NWS Austin/San Antonio, TX
Counties Comal County, TX, Guadalupe County, TX
The radar
The Austin/San Antonio radar (KEWX), 8 km from the middle of the area, began a volume at 04:07 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The river
Written for the forecast point Guadalupe River above Comal River at New Braunfels (NBRT2).
- Action stage
- 6 ft
- Minor stage
- 7 ft
- Moderate stage
- 10 ft
- Major stage
- 14 ft
This gauge today: stage, forecast and historic crests
Stage from the USGS instantaneous record for site 08168500, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.
The text
As transmitted, in the capitals the NWS used until 2016.
000
WGUS44 KEWX 070406
FLWEWX
BULLETIN - IMMEDIATE BROADCAST REQUESTED
FLOOD WARNING
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
1106 PM CDT FRI JUL 06 2007
...THE NATIONAL WEATHER SERVICE IN AUSTIN/SAN ANTONIO HAS ISSUED
A FLOOD WARNING FOR THE...
GUADALUPE RIVER
SCATTERED SHOWERS AND THUNDERSTORMS FORECAST FOR THE NEXT 48 HOURS.
ADDITIONAL RAINFALL WILL CHANGE RIVER FORECAST LEVELS.
TXC091-187-071206-
/X.NEW.KEWX.FL.W.0020.070707T0421Z-070707T2034Z/
/NBRT2.1.ER.070707T0421Z.070707T0600Z.070707T0834Z.NO/
1106 PM CDT FRI JUL 06 2007
THE NATIONAL WEATHER SERVICE IN AUSTIN/SAN ANTONIO HAS ISSUED A
* FLOOD WARNING FOR
THE GUADALUPE RIVER AT NEW BRAUNFELS ABOVE COMAL.
* UNTIL SATURDAY AFTERNOON ...OR UNTIL THE WARNING IS CANCELLED.
* AT 10:45 PM FRIDAY THE STAGE WAS 6.8 FEET.
* MINOR FLOODING IS FORECAST.
* FLOOD STAGE IS 7.0 FEET.
* FORECAST...RISE ABOVE FLOOD STAGE TONIGHT...RISE TO AROUND 7.6 FEET
SATURDAY MORNING.
* IMPACT...AT 7.0 FEET...MINOR LOWLAND FLOODING REACHES THE LOWEST SECTIONS OF
RIVER ROAD ABOVE NEW BRAUNFELS THREATENING SLEEPING CAMPERS...AUTOS AND GEAR
ON LOW AREAS NEAR AND ABOVE GRUENE.
TXC091-187-071205-
/X.NEW.KEWX.FL.W.0021.070707T0453Z-070708T0336Z/
/GBCT2.1.ER.070707T0453Z.070707T0600Z.070707T1536Z.NO/
1106 PM CDT FRI JUL 06 2007
THE NATIONAL WEATHER SERVICE IN AUSTIN/SAN ANTONIO HAS ISSUED A
* FLOOD WARNING FOR
THE GUADALUPE RIVER AT NEW BRAUNFELS BELOW COMAL.
* UNTIL SATURDAY EVENING ...OR UNTIL THE WARNING IS CANCELLED.
* AT 10:45 PM FRIDAY THE STAGE WAS 12.5 FEET.
* MINOR FLOODING IS FORECAST.
* FLOOD STAGE IS 13.0 FEET.
* FORECAST...RISE ABOVE FLOOD STAGE TONIGHT...RISE TO AROUND 13.5 FEET
SATURDAY MORNING.
* IMPACT...AT 14.0 FEET...MODERATE LOWLAND FLOODING CLOSES SEVERAL
ROADS...STREETS AND BUSINESSES IN NEW BRAUNFELS - UPSTREAM RIVER
ROAD IS EXTREMELY DANGEROUS.
&&
BELOW ARE THE LATEST RIVER STAGES AND FORECASTS:
BF FLD OBSERVED FORECAST 6AM LST
LOCATION STG STG STG DAY TIME SAT SUN MON TUE WED
NB ABV COMAL 6 7 6.8 FRI 11 PM 6.2 4.8 4.6 4.5 4.5
NB BLO COMAL 13 13 12.5 FRI 11 PM 13.3 11.8 11.6 11.6 11.6
$$1 follow-up statement
000
WGUS84 KEWX 071439
FLSEWX
TXC091-187-072239-
FLOOD STATEMENT
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
939 AM CDT SAT JUL 07 2007
...THE FLOOD WARNING HAS BEEN CANCELLED FOR THE
GUADALUPE RIVER...
SCATTERED SHOWERS AND THUNDERSTORMS ARE FORECAST FOR THE NEXT 24-48 HOURS.
ADDITIONAL RAINFALL WILL LIKELY CHANGE THESE RIVER FORECAST LEVELS.
TXC091-187-071509-
/X.CAN.KEWX.FL.W.0020.000000T0000Z-070707T2034Z/
/NBRT2.N.ER.000000T0000Z.000000T0000Z.000000T0000Z.NO/
939 AM CDT SAT JUL 07 2007
THE FLOOD WARNING IS CANCELLED FOR
THE GUADALUPE RIVER ABOVE THE COMAL AT NEW BRAUNFELS
* AT 9 AM SATURDAY THE STAGE WAS...5.0 FEET.
* FLOOD STAGE IS 7.0 FEET.
* BANKFULL STAGE IS 6.0 FEET.
* THE RIVER CRESTED NEAR 7 FEET AROUND MIDNIGHT AND HAS NOW FALLEN TO
WITHIN BANKS. THE RIVER WILL STAY NEAR 5 FEET FOR THE NEXT SEVERAL DAYS.
$$
TXC091-187-071509-
/X.CAN.KEWX.FL.W.0021.000000T0000Z-070708T0336Z/
/GBCT2.N.ER.000000T0000Z.000000T0000Z.000000T0000Z.NO/
939 AM CDT SAT JUL 07 2007
THE FLOOD WARNING IS CANCELLED FOR
THE GUADALUPE RIVER BELOW THE COMAL RIVER AT NEW BRAUNFELS
* AT 9 AM SATURDAY THE STAGE WAS...11.9 FEET.
* FLOOD STAGE IS 13.0 FEET.
* BANKFULL STAGE IS 13.0 FEET.
* THE RIVER CRESTED BELOW FLOOD STAGE OVERNIGHT AND HAS LEVELED OUT NEAR 12 FEET
WHERE IT WILL STAY FOR THE NEXT SEVERAL DAYS.
$$
&&
BELOW ARE THE LATEST RIVER STAGES AND FORECASTS:
BF FLD OBSERVED FORECAST 6AM LST
LOCATION STG STG STG DAY TIME SUN MON TUE WED THU
NB ABV COMAL 6 7 5.0 SAT 9 AM 5.0 4.9 4.9 4.9 4.9
NB BLO COMAL 13 13 11.9 SAT 9 AM 11.9 11.9 11.9 11.8 11.8
$$What forecasters said that day
The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Austin/San Antonio, TX wrote its last area forecast discussion before this river flood warning went out at Jul 6, 8:33 PM CDT, 2 hours 33 minutes earlier.
Area forecast discussion, Jul 6, 8:33 PM CDT, 2 hours 33 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX 833 PM CDT FRI JUL 6 2007 .UPDATE... A NORTHWARD MOVING OUTFLOW BOUNDARY IS GENERATING AN EAST/WEST LINE OF SHOWERS AND THUNDERSTORMS LOCATED FROM BRENHAM TO AUSTIN AND ROCKSPRINGS. WE EXPECT THIS ACTIVITY TO WEAKEN AND FINALLY DISSIPATE BY AROUND MIDNIGHT. THE MID/UPPER LEVEL SHEAR AXIS IS ENTRENCHED ACROSS THE CWFA AND WILL REMAIN IN THE AREA TONIGHT AND SATURDAY. IR/WV SATELLITE LOOP SEEMS TO DEPICT A WEAK VORT LOBE LOCATED OVER MEXICO IN THE VICINITY OF MONCLOVA EMBEDDED WITHIN THE SHEAR AXIS. THIS FEATURE MAY MOVE ENE ACROSS THE CWFA LATER TONIGHT INTO EARLY SATURDAY MORNING. THUS A REDEVELOPMENT OF CONVECTION DURING THE EARLY MORNING HOURS SATURDAY IS POSSIBLE. ONLY MINOR ADJUSTMENTS WILL BE MADE TO THE CURRENT FCST. && .PREV DISCUSSION... /ISSUED 633 PM CDT FRI JUL 6 2007/ AVIATION... AN UPPER LEVEL SHEAR AXIS AND SURFACE TROUGH COMBINED WITH A TROPICAL AIRMASS WILL CONTINUE THE THREAT FOR SHRA AND TSRA ACROSS SOUTH CENTRAL TEXAS. THE MAIN IMPACT TIME WILL BE THROUGH 05Z AND AFTER 16Z. AREAS OF MVFR CIGS/VSBYS, LOCAL IFR CIGS/VSBYS CAN BE EXPECTED IN SHRA/TSRA, OTHERWISE MAINLY BETWEEN 07Z AND 16Z. WINDS WILL BE VARIABLE, MAINLY SELY AT LESS THAN 10 KTS. SOME GUSTS TO 20 KTS ARE POSSIBLE IN AND NEAR SHRA/TSRA. PREV DISCUSSION... /ISSUED 331 PM CDT FRI JUL 6 2007/ DISCUSSION... ONGOING SHOWERS WILL DIMINISHING WITH SUNSET. HOWEVER, WITH GROUNDS ALREADY SATURATED OVER THE COASTAL PRAIRIES AND EXPECTING REDEVELOPMENT OF SLOW MOVING SHOWERS LATER TONIGHT, THE FLASH FLOOD WATCH WILL BE RECONFIGURED FOR LOCATIONS ALONG AND SOUTH OF A LINE FROM LAPRYOR TO JOURDANTON TO SAN ANTONIO TO GIDDINGS. EXPECTING ISOLATED CLUSTERS OF SLOW MOVING MODERATE TO HEAVY RAINS AFTER MIDNIGHT WHEN THE ATMOSPHERE DECOUPLES AND ALLOWS BETTER MOIST FLOW PERPENDICULAR TO THE FRONTAL BOUNDARY ALONG THE COASTAL ESCARPMENT. DAYTIME HEATING IN THE TROPICAL AIRMASS WILL REIGNITE HEAVY RAINS ACROSS SOUTH CENTRAL TEXAS IN THE VICINITY OF THE EVER WEAKENING FRONTAL BOUNDARY. BY SUNDAY THE MID AND UPPER LEVEL FLOW WILL HAVE SHIFTED TO A DRIER DIRECTIONS, AND THE SURFACE BOUNDARY WILL BE NO MORE. SO EXPECT MAINLY ISOLATED TO WIDELY SCATTERED SHOWERS ON THE SEABREEZE BOUNDARY DURING THE AFTERNOON AND EARLY EVENING HOURS FOR THE REST OF THE WEEKEND AND INTO MIDWEEK NEXT WEEK. A WEAKNESS IN THE UPPER RIDGE IS PROGGED TO REMAIN OVER CENTRAL TEXAS THROUGH FRIDAY NEXT WEEK WHICH WILL KEEP THE ATMOSPHERE MODERATELY UNSTABLE FOR ISOLATED AFTERNOON AND EVENING SHOWERS ON THE SEABREEZE BOUNDARY AND THE DRY LINE OUT WEST. TEMPERATURES WILL GRADUALLY RETURN TO SEASONAL NORMALS ONCE THE GROUND DRIES OUT A BIT. && .PRELIMINARY POINT TEMPS/POPS... AUSTIN CAMP MABRY 73 90 73 89 75 / 30 50 50 30 20 AUSTIN BERGSTROM INTL AIRPORT 71 86 71 90 74 / 40 50 50 30 20 DEL RIO INTL AIRPORT 72 91 76 94 77 / 30 40 40 20 10 SAN ANTONIO INTL AIRPORT 72 87 74 89 75 / 40 50 50 30 20 && .EWX WATCHES/WARNINGS/ADVISORIES... FLASH FLOOD WATCH THROUGH SATURDAY EVENING FOR THE FOLLOWING ZONES: ATASCOSA...BASTROP...BEXAR...CALDWELL...DE WITT...DIMMIT... FAYETTE...FRIO...GONZALES...GUADALUPE...KARNES...LAVACA...LEE... MEDINA...WILSON...ZAVALA. && 13/04
Hazardous weather outlook, Jul 6, 5:47 AM CDT, 17 hours 19 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX 547 AM CDT FRI JUL 6 2007 TXZ171>173-183>194-202>209-217>225-228-071100- LLANO-BURNET-WILLIAMSON-VAL VERDE-EDWARDS-REAL-KERR-BANDERA- GILLESPIE-KENDALL-BLANCO-HAYS-TRAVIS-BASTROP-LEE-KINNEY-UVALDE- MEDINA-BEXAR-COMAL-GUADALUPE-CALDWELL-FAYETTE-MAVERICK-ZAVALA- FRIO-ATASCOSA-WILSON-KARNES-GONZALES-DE WITT-LAVACA-DIMMIT- 547 AM CDT FRI JUL 6 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTH CENTRAL TEXAS. .DAY ONE...TODAY AND TONIGHT... A FLASH FLOOD WATCH REMAINS EFFECT FOR MOST OF SOUTH CENTRAL TEXAS. LOCALLY HEAVY RAINFALL AMOUNTS OF 2 TO 5 INCHES WILL BE POSSIBLE AS NUMEROUS SHOWERS AND THUNDERSTORMS CONTINUE TO TRAIN OVER THE SAME AREAS. THE HEAVY RAINFALL POTENTIAL WILL CONTINUE THROUGH LATE TONIGHT. THE ADDITIONAL RAINFALL COULD PRODUCE RAPID RISES IN AREA RIVERS AND CREEKS WHICH REMAIN SWOLLEN FROM PREVIOUS RAINS. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY... LOCALLY HEAVY RAINFALL WILL BE POSSIBLE THROUGH AT LEAST SATURDAY. A PERSISTENT UPPER LEVEL DISTURBANCE WILL BEGIN TO WEAKEN OVER THE TEXAS THROUGH SATURDAY...WITH THE THREAT FOR LOCALLY HEAVY RAINFALL POSSIBLY DECREASING SUNDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATTION MAY BE NEEDED TODAY OR TONIGHT.
The office that day
Everything else NWS Austin/San Antonio, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 6, 7:08 PM CDT | Flash Flood Warning | EWX | Comal, Hays | 3 hr |
| Jul 6, 7:18 PM CDT | Flash Flood Warning | EWX | Bandera, Kerr | 3 hr |
| Jul 6, 11:06 PM CDT | River Flood Warning | EWX | Comal, Guadalupe | 11 hr |
| Jul 7, 1:45 AM CDT | Flash Flood Warning | EWX | Dimmit | 3 hr |
| Jul 7, 2:20 AM CDT | Flash Flood Warning | EWX | Atascosa, Frio | 3 hr |
| Jul 7, 3:55 AM CDT | Flash Flood Warning | EWX | Bexar, Medina | 3 hr |
| Jul 7, 5:01 AM CDT | Flash Flood Warning | EWX | Atascosa, Frio | 119 min |
| Jul 7, 5:42 AM CDT | Flash Flood Warning | EWX | Guadalupe | 4 hr |
| Jul 7, 5:54 AM CDT | Flash Flood Warning | EWX | Gonzales, Wilson | 4 hr |
| Jul 7, 6:55 AM CDT | Flash Flood Warning | EWX | Bexar | 2 hr |
| Jul 7, 3:49 PM CDT | Flash Flood Warning | EWX | DeWitt, Lavaca | 3 hr |
| Jul 7, 4:21 PM CDT | Flash Flood Warning | EWX | Medina | 114 min |
| Jul 7, 4:33 PM CDT | Flash Flood Warning | EWX | Edwards, Real | 3 hr |
| Jul 7, 6:06 PM CDT | Flash Flood Warning | EWX | Medina | 114 min |
| Jul 7, 6:12 PM CDT | Flash Flood Warning | EWX | Williamson | 2 hr |
| Jul 7, 6:18 PM CDT | Flash Flood Warning | EWX | Caldwell, Gonzales | 117 min |
| Jul 7, 6:21 PM CDT | River Flood Warning | EWX | Bexar, Wilson | 15 hr |
| Jul 7, 6:31 PM CDT | Flash Flood Warning | EWX | Hays | 119 min |
Nearby
River Flood Warnings in Texas, 2007Every river flood warning in 2007
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.